MAUDE Adverse Event Report: EXACTECH, INC. CEMENTED FINNED TIB. TRA SZ 2F/2T; OPTETRAK LOGIC FINNED TIBIAL TRAY

EXACTECH, INC. CEMENTED FINNED TIB. TRA SZ 2F/2T; OPTETRAK LOGIC FINNED TIBIAL TRAY
Model Number CEMENTED FINNED TIB. TRA SZ 2F/2T
Medical Device Problem Code Naturally Worn (2988)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994); Weight Changes (2607)
Date of Event 08/08/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Pending evaluation.Concomitant medical device(s): (cn: 180-11-58, sn: (b)(4)) nv crown cup clsr hl w/ha 58 group 3; (cn: 164-01-14, sn: (b)(4)) element-stem, collarless w/ha, std offset, sz 14; (cn: 142-36-93, sn: (b)(4)) cocr fem head 36mm -3.5 offset 12/14.
 
Event or Problem Description
Index surgery: (b)(6) 2012.Pending revision due to loosening of the finned tibial tray.The surgery has been put on hold until the patient loses at least 30 pounds, per surgeon's advice.
 
Additional Manufacturer Narrative
Section h11: (d10) this complaint has no concomitant devices.Please disregard d10 in the initial submission as it was entered in error.
 
Additional Manufacturer Narrative
Section h10: (h3) the engineering evaluation noted that the tibial loosening reported was likely the result of an insufficient bond between the implant and the bone, which led to aseptic (non-infected loosening) of the tibial tray.The patient¿s weight may have also been a factor.However, this cannot be confirmed as the devices were not available for evaluation and no further information was provided.(e3) initial reporter's occupation: attorney.Section h11: corrections made in the following section(s): (g3) report source was from a company representative and not a distributor as stated in the initial report.(d11) this complaint has no concomitant devices.Please disregard d11 in the initial submission as it was entered in error.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections a3, b5, b7, d1, d4, d6a, d6b, d10, g2, g3, g4, g6, h2, h3, h4 and h6 have been updated accordingly.Section b5: the patient¿s index surgery for the right knee took place on (b)(6), 2012.She reportedly had a bmi of 48 around the time of the index surgery.Following the surgery, the patient missed numerous physical therapy sessions for various reasons.In (b)(6) 2013, the patient reportedly lost her footing and jammed her right knee.She fell again in (b)(6) 2013 and broke her arm.In (b)(6) 2013, the patient¿s bmi was reported to be 55.During a follow-up appointment in july 2014, the implants were reportedly in good position and did not show any signs of loosening.At this same appointment, it was noted that ¿within the last 6 months, she has fallen down several times¿ and she had ¿some pain and swelling¿ under her right knee.In (b)(6) 2018, the patient returned to their doctor complaining of right knee pain.Peri-hardware lucencies were reportedly found on the x-rays, which was ¿concerning for fracture¿ and ¿suspicious of right total knee arthroplasty tibial component hardware failure¿.In (b)(6) 2018, the patient saw another doctor who reviewed her x-rays, which allegedly showed loosening of the tibial baseplate.The patient was eventually revised on (b)(6), 2020.During the revision, the femoral component was found to be loose with bone loss on the medial and lateral femoral condyles, as well as anteriorly.The tibia was reportedly visibly loose and in a significant amount of flexion.Significant proximal tibial bone loss was noted under the tibial component, with collapse of the medial side and posterior aspect of the proximal tibia.The original evaluation of this case was completed before the patient was revised.The devices were temporarily provided to exactech for evaluation following the revision.Section d10: concomitant medical products optetrak cr femoral component, sz 2 (cat# 200-01-02 / sn# (b)(6)) optetrak cr tibial insert, sz 2, 9mm (cat# 200-22-09 / sn# (b)(6)) optetrak 3 peg patella, 29mm (cat# 200-02-29) (h3) the revision reported was likely the result of patient conditions, including the numerous falls and high bmi reported, which appear to have contributed to aseptic loosening of the tibial tray and femoral component.Rotational mismatch between the femoral component and tibial components likely contributed to joint instability, posterior articulation of the femoral component, and wear of both the tibial insert and tibial tray.The most probable root cause associated with the reported event of "prosthesis wear¿ is associated with material damage to a surface, usually involving progressive loss or displacement of material, due to relative motion between that surface and a contacting substance or substances.Furthermore, the most probable root cause associated with the reported event of "pain¿ is associated with undesirable or unexpected pain due to the presence of an implanted device, not caused by a post traumatic event (fall, car accident, etc.).

Brand Name
CEMENTED FINNED TIB. TRA SZ 2F/2T
Common Device Name
OPTETRAK LOGIC FINNED TIBIAL TRAY
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH, INC.
2320 nw 66th ct.
gainesville FL 32653
Manufacturer Contact
kate jacobson
3523782617
MDR Report Key8949471
Report Number1038671-2019-00440
Device Sequence Number19505144
Product Code JWH
UDI-Device Identifier10885862039705
UDI-Public10885862039705
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K932776
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2020
Reporter Type Manufacturer
Report Source Other,Company Representative,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 05/25/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/19/2017
Device Model NumberCEMENTED FINNED TIB. TRA SZ 2F/2T
Device Catalogue Number200-04-22
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/30/2019
Supplement Date Received by Manufacturer08/30/2019
08/27/2019
02/28/2022
Initial Report FDA Received Date08/30/2019
Supplement Report FDA Received Date08/30/2019
09/17/2019
05/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/21/2012
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale